Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 11, 1995, 3:00 AM EDT for Nottoway County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 3:00 AM EDT (07:00 UTC)
- Expired
- Jul 11, 1995, 6:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Nottoway County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 110701 FFWAKQ VAC049-135-111000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 300 AM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL VIRGINIA ...CUMBERLAND COUNTY IN SOUTH CENTRAL VIRGINIA ...NOTTOWAY COUNTY AT 256 AM WEATHER RADAR INDICATED NUMEROUS THUNDERSTORMS IN BUCKINGHAM...CUMBERLAND AND NOTTOWAY COUNTIES. THESE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. THESE STORMS HAVE BEEN PRODUCING RAINFALLS OF 2 TO 3 INCHES PER HOUR AND AS SEVERAL STORMS PASS OVER THE SAME AREA FLOODING IS LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. ALBRIGHT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:45 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 11, 2:45 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 245 AM EDT TUE JUL 11 1995 WBC...NONE. RDU...NONE. DISCUSSION: WOW...WHAT AN EVE SHIFT (NOW TURNING INTO A MIDSHIFT). ITS BEEN REALLY FUN WARNING FOR 2 CWAS. SO MUCH FOR MY RENEGADE RW IDEA ERYR TNGT. UPR LVL FEATURE RSPBL FOR THIS ROUND OF CNVTN STILL MVG THRU NRN MDATLC RGN. SUM WKNG OF TRW PAST 30 MIN...BUT THE WAY IT HAS BEEN...NOT TOO SURE THAT IS THE RIGHT TREND.? ANYWAY... KPG POPS FOR CNTRL/ERN AREAS THRU ERY/MID AM GUD BET AND WUD NOT BE TOO SURPRISED TO HV WDLY SCT DVLPMNT LTR TDA EVEN THO MAIN SYS PUSHING AWAY. RADAR PCPN SHOWS 4-6 IN R FELL FM CNTRL CUMBERLAND THRU POWHATAN CTY IN ABT 3 HR TIME. PLNTY OF REPORTS OF WND/TREE DAMAGE TO GO ALG WITH MANY CALLS ABT SGFNT LTG DISPLAYS. (MAYBE I`LL GET OUTTA HERE BY 6/7 AM. GUD DAY. ALBRIGHT
In the hours before
Special weather statement, Jul 10, 9:05 PM EDT, 5 hours 55 minutes before
VAZ051-041-050-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WASHINGTON DC ISSUED BY WAKEFIELD VA 901 PM EDT MON JUL 10 1995 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN VIRGINIA... AT 900 PM...SCATTERED THUNDERSTORMS WERE OCCURRING GENERALLY ALONG A LINE FROM NEAR CULPEPER IN CULPEPER COUNTY TO EAST OF BARBOURSVILLE IN WESTERN ORANGE COUNTY. THESE THUNDERSTORMS WERE MOVING EAST 20 MPH. EXPECT GUSTY WINDS...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL AS THE THUNDERSTORMS MOVE TOWARD SOUTHERN FAUQUIER COUNTY AND ACROSS EASTERN CULPEPER AND CENTRAL AND EASTERN ORANGE COUNTY BEFORE 930 PM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. STAY TUNED FOR FURTHER UPDATES. ALBRIGHT
Special weather statement, Jul 11, 3:00 AM EDT, 0 minutes before
MDZ021-022-023-024-025-VAZ099-100-110800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 300 AM EDT TUE JUL 11 1995 ...THUNDERSTORMS APPROACHING THE LOWER DELMARVA PENINSULA... AT 250 AM...WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS THAT EXTENDED FROM NEAR DOVER DELAWARE SOUTHWEST ALONG THE CHESAPEAKE BAY TO JUST WEST OF HAMPTON ROADS. THIS LINE OF STORMS WAS MOVING SOUTHEAST AROUND 30 MPH AND WILL ENTER THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE BY 330 AM. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...DANGEROUS LIGHTNING AND RAINFALL AMOUNTS OF OVER AN INCH AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MONITOR NOAA WEATHER RADIO...RADIO OR TV FOR LATER STATEMENTS. RUSNAK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:25 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 50 min |
| Jul 10, 9:32 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 43 min |
| Jul 10, 10:05 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland | 40 min |
| Jul 10, 11:26 PM EDT | Severe Thunderstorm Warning | AKQ | Powhatan | 64 min |
| Jul 10, 11:34 PM EDT | Flash Flood Warning | AKQ | Powhatan | 3 hr |
| Jul 10, 11:57 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield | 38 min |
| Jul 11, 12:10 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland | 50 min |
| Jul 11, 12:30 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 60 min |
| Jul 11, 12:44 AM EDT | Flash Flood Warning | AKQ | Cumberland | 3 hr |
| Jul 11, 1:38 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 67 min |
| Jul 11, 1:44 AM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 61 min |
| Jul 11, 3:00 AM EDT | Flash Flood Warning | AKQ | Cumberland | 3 hr |
| Jul 11, 3:10 AM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 50 min |
| Jul 11, 3:42 AM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 48 min |
| Jul 11, 3:52 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 53 min |
| Jul 11, 4:19 AM EDT | Severe Thunderstorm Warning | AKQ | Greensville | 41 min |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.